MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY; RONGEUR

SYMMETRY SURGICAL INC SYMMETRY; RONGEUR
Catalog Number 58-3200-BD
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The screw of the rongeur fell out during a procedure.
 
Additional Manufacturer Narrative
The customer did not provide any additional requested information regarding the patient involvement.Per the sales representative, the customer has refused any in-services since they began using this product earlier this year.Upon receiving the returned device, it was confirmed that the screw had fallen out.Upon further review of the device and the screw, it was noted that the screw head had damage that is consistent with the use of a tool.Per the general ifu, all parts that are meant to come apart, can be taken apart by hande.Parts requiring a tool should not be dismantled.Taking out the screw, breaks the weld point that was applied during manufacturing to hold the screw in place.There has been a total of 452 sold since 2012 with one additional complaint that was recorded in 2014.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions a follow up report will be submitted.

Brand Name
SYMMETRY
Common Device Name
RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15116840
Report Number3007208013-2022-00029
Device Sequence Number17547612
Product Code HAE
UDI-Device Identifier00887482102503
UDI-Public00887482102503
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number58-3200-BD
Device Lot NumberT01-82105139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown